Alert archive / Wisconsin / Freeze Warnings in 2016
Freeze Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 14, 2016, 4:17 AM CDT for 22 counties in Wisconsin. It took effect at May 15, 2016, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 4:17 AM CDT (09:17 UTC)
- In effect from
- May 15, 2016, 12:00 AM CDT
- Expired
- May 15, 2016, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS73 KGRB 140917 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 417 AM CDT SAT MAY 14 2016 WIZ005-010>013-018-019-021-141600- /O.UPG.KGRB.FZ.A.0001.160515T0400Z-160515T1300Z/ /O.NEW.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND 417 AM CDT SAT MAY 14 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TEMPERATURES WILL DROP BELOW FREEZING FOR MOST OF THE NIGHT...WITH LOW TEMPERATURES EXPECTED TO BE IN MIDDLE 20S. * THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ020-030-031-035>037-045-073-074-141600- /O.UPG.KGRB.FZ.A.0001.160515T0400Z-160515T1300Z/ /O.NEW.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 417 AM CDT SAT MAY 14 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TEMPERATURES WILL DROP BELOW FREEZING FOR MUCH OF THE NIGHT...WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 25 TO 30 DEGREES. * THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ038-141600- /O.UPG.KGRB.FZ.A.0001.160515T0400Z-160515T1300Z/ /O.NEW.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ OUTAGAMIE- INCLUDING THE CITY OF...APPLETON 417 AM CDT SAT MAY 14 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TEMPERATURES WILL DROP BELOW FREEZING FOR SEVERAL HOURS TONIGHT...WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 28 TO 32 DEGREES. * THESE CONDITIONS WILL KILL OR SEVERELY DAMAGE COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ039-040-048>050-141600- /O.NEW.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...GREEN BAY...KEWAUNEE...LUXEMBURG... OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION...NEW HOLSTEIN... MANITOWOC...TWO RIVERS 417 AM CDT SAT MAY 14 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TEMPERATURES ACROSS MOST OF THE AREA WILL DROP BELOW FREEZING FOR SEVERAL HOURS TONIGHT...WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 28 TO 32 DEGREES. READINGS MAY BE A COUPLE DEGREES WARMER RIGHT AT THE SHORE OF THE LAKE AND BAY. * THESE CONDITIONS WILL KILL OR SEVERELY DAMAGE COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ022-141600- /O.NEW.KGRB.FZ.A.0002.160515T0500Z-160515T1300Z/ DOOR- INCLUDING THE CITIES OF...STURGEON BAY...FISH CREEK...SISTER BAY 417 AM CDT SAT MAY 14 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * LOW TEMPERATURES TONIGHT ARE FORECAST TO RANGE FROM AROUND 30 AT INTERIOR LOCATIONS OF DOOR COUNTY SOUTH OF STURGEON BAY...TO 33 TO 36 DEGREES IN AREAS TO THE NORTH. * THE CURRENT FORECAST IS VERY CLOSE TO THE POINT WHERE SIGNIFICANT DAMAGE TO CROPS WILL OCCUR...SO A FREEZE WATCH HAS BEEN POSTED. * EVEN A SMALL DOWNWARD ADJUSTMENT IN TEMPERATURES WITH LATER FORECASTS WILL INDICATE CONDITIONS WHICH COULD SIGNIFICANTLY IMPACT AGRICULTURAL INTERESTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. AGRICULTURAL INTERESTS SHOULD CLOSELY MONITOR LATER FORECASTS AND BE PREPARED TO TAKE APPROPRIATE ACTION TO PREVENT DAMAGE FROM THE COLD. && $$ SKOWORNSKI
5 follow-up statements
914 WWUS73 KGRB 141150 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 650 AM CDT SAT MAY 14 2016 WIZ005-010>013-018-019-021-141630- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND 650 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL DROP BELOW FREEZING FOR MOST OF THE NIGHT... WITH LOW TEMPERATURES EXPECTED TO BE IN MIDDLE 20S. * THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ020-030-031-035>037-045-073-074-141630- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 650 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL DROP BELOW FREEZING FOR MUCH OF THE NIGHT... WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 25 TO 30 DEGREES. * THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ038>040-048>050-141630- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...KEWAUNEE... LUXEMBURG...OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION... NEW HOLSTEIN...MANITOWOC...TWO RIVERS 650 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES ACROSS MOST OF THE AREA WILL DROP BELOW FREEZING FOR SEVERAL HOURS TONIGHT...WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 28 TO 32 DEGREES. READINGS MAY BE A COUPLE DEGREES WARMER RIGHT AT THE SHORE OF THE LAKE AND BAY. * THESE CONDITIONS WILL KILL OR SEVERELY DAMAGE COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ022-141630- /O.CON.KGRB.FZ.A.0002.160515T0500Z-160515T1300Z/ DOOR- INCLUDING THE CITIES OF...STURGEON BAY...FISH CREEK...SISTER BAY 650 AM CDT SAT MAY 14 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * LOW TEMPERATURES TONIGHT ARE FORECAST TO RANGE FROM AROUND 30 AT INTERIOR LOCATIONS OF DOOR COUNTY SOUTH OF STURGEON BAY... TO 33 TO 36 DEGREES IN AREAS TO THE NORTH. * IF THE CURRENT FORECAST VERIFIES...TEMPERATURES WILL STAY JUST WARM ENOUGH THAT MOST CROPS WILL BE ABLE TO SURVIVE WITH MINIMAL DAMAGE. * TEMPERATURES EVEN JUST A COUPLE DEGREES COLDER THAN CURRENTLY FORECAST COULD SIGNIFICANTLY IMPACT AGRICULTURAL INTERESTS IN THE AREA. AS A RESULT...A FREEZE WATCH HAS BEEN POSTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. AGRICULTURAL INTERESTS SHOULD CLOSELY MONITOR LATER FORECASTS AND BE PREPARED TO TAKE APPROPRIATE ACTION TO PREVENT DAMAGE FROM THE COLD SHOULD IT BECOME APPARENT THAT A WIDESPREAD FREEZE WILL OCCUR. && $$ SKOWRONSKI
934 WWUS73 KGRB 141604 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1104 AM CDT SAT MAY 14 2016 WIZ022-150400- /O.UPG.KGRB.FZ.A.0002.160515T0500Z-160515T1300Z/ /O.EXA.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ DOOR- INCLUDING THE CITIES OF...STURGEON BAY...FISH CREEK...SISTER BAY 1104 AM CDT SAT MAY 14 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES TONIGHT ARE FORECAST TO RANGE FROM AROUND 30 TO 32 DEGREES AT INTERIOR LOCATIONS OF DOOR COUNTY SOUTH OF EPHRAIM AND BAILEYS HARBOR. * LOW TEMPERATURES WILL BE SLIGHTLY WARMER ALONG THE SHORELINE OF THE BAY AND LAKE...AND OVER THE NORTHERN TIP OF THE COUNTY. LOWS IN THIS AREA ARE EXPECTED TO RANGE BETWEEN 33 AND 36 DEGREES. * IF THE CURRENT FORECAST VERIFIES...TEMPERATURES WILL BE COLD ENOUGH THAT CROPS COULD SUSTAIN SOME DAMAGE. * TEMPERATURES EVEN JUST A COUPLE DEGREES COLDER THAN CURRENTLY FORECAST COULD SIGNIFICANTLY IMPACT AGRICULTURAL INTERESTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. AGRICULTURAL INTERESTS SHOULD CLOSELY MONITOR LATER FORECASTS AND BE PREPARED TO TAKE APPROPRIATE ACTION TO PREVENT SIGNIFICANT DAMAGE FROM THE COLD. && $$ WIZ005-010>013-018-019-021-150400- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND 1104 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL DROP BELOW FREEZING FOR MOST OF THE NIGHT... WITH LOW TEMPERATURES EXPECTED TO BE IN MIDDLE 20S. * THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ020-030-031-035>037-045-073-074-150400- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 1104 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES WILL DROP BELOW FREEZING FOR MUCH OF THE NIGHT... WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 25 TO 30 DEGREES. * THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ038>040-048>050-150400- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...KEWAUNEE... LUXEMBURG...OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION... NEW HOLSTEIN...MANITOWOC...TWO RIVERS 1104 AM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * TEMPERATURES ACROSS MOST OF THE AREA WILL DROP BELOW FREEZING FOR SEVERAL HOURS TONIGHT...WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 28 TO 32 DEGREES. READINGS MAY BE A COUPLE DEGREES WARMER RIGHT AT THE SHORE OF THE LAKE AND BAY. * THESE CONDITIONS WILL KILL OR SEVERELY DAMAGE COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$
924 WWUS73 KGRB 150335 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1035 PM CDT SAT MAY 14 2016 WIZ005-010>013-018-019-021-151145- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND 1035 PM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... * TEMPERATURES WILL DROP BELOW FREEZING FOR MOST OF THE NIGHT... WITH LOW TEMPERATURES EXPECTED TO BE IN MIDDLE 20S. * THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ020-030-031-035>037-045-073-074-151145- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 1035 PM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... * TEMPERATURES WILL DROP BELOW FREEZING FOR MUCH OF THE NIGHT... WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 25 TO 30 DEGREES. * THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ WIZ022-038>040-048>050-151145- /O.CON.KGRB.FZ.W.0001.160515T0500Z-160515T1300Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...FISH CREEK... SISTER BAY...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION...NEW HOLSTEIN... MANITOWOC...TWO RIVERS 1035 PM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... * TEMPERATURES ACROSS MOST OF THE AREA WILL DROP BELOW FREEZING FOR SEVERAL HOURS TONIGHT...WITH LOW TEMPERATURES EXPECTED TO RANGE FROM 28 TO 32 DEGREES. READINGS MAY BE A COUPLE DEGREES WARMER RIGHT AT THE SHORE OF THE LAKE AND BAY. * THESE CONDITIONS WILL KILL OR SEVERELY DAMAGE COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. WHEREVER POSSIBLE...COLD SENSITIVE PLANTS SHOULD BE MOVED INDOORS TO PROTECT THEM FROM THE COLD AND ENSURE THEIR SURVIVAL FOR THE UPCOMING GROWING SEASON. && $$ KURIMSKI
837 WWUS73 KGRB 150821 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 321 AM CDT SUN MAY 15 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151300- /O.CON.KGRB.FZ.W.0001.000000T0000Z-160515T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY... FISH CREEK...SISTER BAY...WAUSAU...SHAWANO...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...NEW LONDON... WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE... LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 321 AM CDT SUN MAY 15 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES THIS MORNING WILL BOTTOM OUT IN THE MIDDLE TO UPPER 20S IN CENTRAL AND NORTH-CENTRAL WISCONSIN...AND AROUND 30 OVER MOST OF EAST-CENTRAL AND NORTHEAST WISCONSIN. READINGS OVER DOOR COUNTY AND ALONG THE LAKESHORE WILL BE A FEW DEGREES WARMER. * THESE CONDITIONS WILL KILL OR SEVERELY DAMAGE UNPROTECTED COLD- SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. && $$ SKOWRONSKI
524 WWUS73 KGRB 151101 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 601 AM CDT SUN MAY 15 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151300- /O.CON.KGRB.FZ.W.0001.000000T0000Z-160515T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY... FISH CREEK...SISTER BAY...WAUSAU...SHAWANO...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER...NEW LONDON... WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE... LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 601 AM CDT SUN MAY 15 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * UNSEASONABLY COLD TEMPERATURES EARLY THIS MORNING WILL KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. * THE ARRIVAL OF WARMER AIR WILL PREVENT FREEZING TEMPERATURES FROM OCCURRING TONIGHT. * OVERNIGHT LOWS IN NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN MAY FALL ENOUGH TO POSE A HAZARD TO COLD SENSITIVE PLANTS AGAIN MONDAY NIGHT AND TUESDAY NIGHT. $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 14, 3:53 AM CDT, 24 minutes earlier.
Area forecast discussion, May 14, 3:53 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 353 AM CDT SAT MAY 14 2016 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 347 AM CDT Sat May 14 2016 Very chilly the next couple days, with a hard freeze likely across much of the area tonight. Deep upper trof over the Ontario/Great Lakes region will persist through the weekend, then the bulk of the energy within the trof will release off to the east. But a weak remnant of the trof will linger back into the Great Lakes region and maintain NWly upper flow into the fcst area through the middle of next week. Split flow acrs the western CONUS wl expand eastward during the latter part of the week, with the forecast area likely becoming situated between the main branches of the flow. Unseasonably cold air will remain across the area the next couple days. Readings will moderate some by Monday, but it will probably take until the latter half of the week to get back to normal. There will be a few opportunities for precipitation, but the northwesterly upper flow will limit moisture, so amounts are likely to end up below normal. && .SHORT TERM...Today...Tonight...and Sunday Issued at 347 AM CDT Sat May 14 2016 Main forecast concern is frost/freeze headlines for tonight. Sometimes in the fall, there are instances where frost/freeze headlines are of limited importance as the growing season is reaching its natural conclusion anyway. The situation this morning is totally different. The cold is probably not a big deal across the north where it/s snowing right now and the growing season hasn't really started yet. But cold temperatures tonight will be of great importance across the south as readings are likely to drop low enough to severely damage or kill cold-sensitive plants. And a freeze tonight could be whole ballgame for the fruit crop in Door County. Unlike most frost/freeze situations, temperatures tonight will not necessarily depend on getting skies to clear and winds to go calm. We just have an unseasonably cold air mass advecting across the region. The potential for frost is limited as winds are not likely to die off completely. So it/s likely going to be a freeze or nothing. Temperatures early this morning were in the 25-30F range in northern Minnesota, even with clouds and 10-15 kt winds. So although guidance mins for tngt looked a little too cool, sub- freezing temperatures are likely across most of the area. Will post a freeze warning for all but Door county. Temperatures in Door County are tough to gauge. On one hand, winds will be even stronger there due to mixing over the warm waters of the Bay. And the air will also gain heat as it crosses the Bay where water temperatures range from the mid 40s in the central Bay to near 50F near the mouth of the Fox River. On the other hand, the air mass flowing SE from northern Wisconsin will be cold, and residence time over the water will be limited. So it's possible that sub- freezing air will just advect right across the Bay and into the Door. Best guess right now is that mins over much of Door county will be 33-36F, with some readings as low as 30F in interior areas SW of SUE. Will post a Freeze Watch for the Door and allow the day shift to look at later data and tweak the forecast before making a final decision on the headline. Cold, deep, cyclonic flow will continue to support sct lgt SHRA today (and SHSN acrs the far N early this morning). The precipitation could linger over the far e early this evening. Although conditions will not be as favorable for precip tomorrow as upper heights begin to rise, opted to carry a mention of sprinkles again as the air aloft will still be quite cold and we will have more sunshine early in the day to help with the development of convective clouds. .LONG TERM...Sunday Night Through Friday Issued at 347 AM CDT Sat May 14 2016 Low impact weather expected for the long term. Zonal flow aloft will eventually give way to upper level ridging by mid week. At the surface, high pressure will building into the Great Lakes Region Tuesday night behind a cold front that pushing south through the area. After Tuesday, dry weather is expected with moderating temps each day with return flow and near normal temperatures setting up for the second half of the week. Main weather issue will be the aforementioned front Monday night and Tuesday. Models continue to disagree on how quickly the front moves through and thus there is low confidence in the timing of precipitation. Favored the slower models for PoPs Monday night and Tuesday. The better forcing wont arrive until Tuesday morning as a shortwave swings into the state and the 850mb front surges southward...so think the timing of the showers will be on the slow side. Not to mention BUFKIT soundings show a lot of dry air ahead of the front, so it will probably require the extra forcing to get precip to reach the ground. In general, only light rain with very little impact of QPF is expected. && .AVIATION...for 12Z TAF Issuance Issued at 347 AM CDT Sat May 14 2016 Plenty of clouds are expected today, with a decrease in clouds tonight. Other than some MVFR ceilings acrs the NW 1/2 of the area early today, expect mainly VFR conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 8 AM CDT Sunday FOR WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074. Freeze Watch from late tonight through Sunday morning FOR WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Allen AVIATION.......Skowronski
Hazardous weather outlook, May 13, 3:31 PM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT FRI MAY 13 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 331 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LOW TEMPERATURES ACROSS NORTH CENTRAL COLD FALL BELOW FREEZING AT SOME LOCATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY UNSEASONABLY COOL AIR COULD RESULT IN A SIGNIFICANT FREEZE SATURDAY NIGHT ACROSS NORTH CENTRAL WISCONSIN AND CENTRAL WISCONSIN...WITH WIDESPREAD FROST POSSIBLE OVER EAST CENTRAL WISCONSIN. PATCHY FROST IS POSSIBLE OVER NORTH CENTRAL WISCONSIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-142045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 331 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT BUILDING WAVES TONIGHT WILL CAUSE CONDITIONS HAZARDOUS TO SMALL CRAFT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY GUSTY WEST TO NORTHWEST WINDS COULD PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT AT TIMES SATURDAY INTO SATURDAY EVENING. MG/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:17 AM CDT | Freeze Watch | GRB | Door | 7 hr |
Nearby
Freeze Warnings in Wisconsin, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.